MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM09060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 11/2017).
 
Event or Problem Description
It was reported through the results of a clinical trial, that the subject developed adverse event of pulsatility that was possibly related to the study device.The adverse event was recovered.Approximately two years six months post index procedure, the subject developed 50 % of target lesion stenosis.Standard percutaneous transluminal angioplasty (pta) was used to successfully treat the target lesion.The current patient status was not provided.
 
Event or Problem Description
It was reported through the results of a clinical trial, that the patient developed adverse event of pulsatility that was possibly related to the study device.The adverse event was recovered.Approximately two years six months post index procedure, the patient developed 50 % of target lesion stenosis.A standard percutaneous transluminal angioplasty (pta) was used to successfully treat the target lesion.The current patient status was not provided.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided for review.There were no reported issues with the delivery system; the stent was successfully placed.Pre- and post-dilation were reported to be performed upon index procedure.Based on the investigation of the provided information, the investigation is inconclusive for the reported issue.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use of the covera vascular covered stent sufficiently address the potential complications under 'potential complications may include.But are not limited to': '(¿)thrombotic occlusion, restenosis of the target lesion requiring reintervention (¿)'.Regarding the preparation of the lesion, the instructions for use states: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.Moreover, the instructions for use states: 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of the system for regular stent deployment was found sufficiently described.H10: d4 (expiry date: 11/2017), g3 h11: h6 (method) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided for review.There were no reported issues with the delivery system; the stent was successfully placed.Pre- and post-dilation were reported to be performed upon index procedure.Based on the investigation of the provided information, the investigation is inconclusive for the reported issue.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use of the covera vascular covered stent sufficiently address the potential complications under 'potential complications may include.But are not limited to': '(¿)thrombotic occlusion, restenosis of the target lesion requiring reintervention (¿)'.Regarding the preparation of the lesion, the instructions for use states: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.Moreover, the instructions for use states: 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of the system for regular stent deployment was found sufficiently described.H10: d4 (expiry date: 11/2017), g3.H11: b3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately two years six months post index procedure, the patient developed 50 % of target lesion stenosis.A standard percutaneous transluminal angioplasty (pta) was used to successfully treat the target lesion.The current patient status was not provided.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12472908
Report Number9681442-2021-00511
Device Sequence Number4030395
Product Code PFV
UDI-Device Identifier00801741106347
UDI-Public(01)00801741106347
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09060
Device Catalogue NumberAVSM09060
Device Lot NumberANAY0946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer12/30/2021
02/09/2022
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/31/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; ASPIRIN.; ASPIRIN.; ASPIRIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityHispanic
Patient RaceWhite